4 days ago I was asked to attend ENT clinic for review of my symptoms of Bell’s Palsy. I was a bit alarmed to be rung on a Bank Holiday and be told of an appointment the next morning but apparently being seen by a specialist is now routine.
At the time of my appointment my symptoms were worse than they had been on presentation 5 days ago and I accepted the high dose steroid treatment, aciclovir and also co-amoxyclav as I had earache and felt typically like I had otitis media on the left side.
I was unable to close my left eye completely when I blink and so formal eye patches and tape plus drops and ointments were issued by the clinic too. My husband found me an eye patch to wear overnight over the eye pad to protect my eye. I have been told to regularly try to exercise the muscles on my face in an attempt to get the left side moving again.
I would love to say I am getting better after being on the treatment for 4 days but in honesty my symptoms feel worse. My eye is dry, I am unable to drink without a straw and the left side of my face isn’t just inert but it is drooping. All the lymph nodes around my left ear are swollen and palpable and sleeping on the left side of my face is very uncomfortable.
I am hoping after the weekend I will find myself a little better than today but I know it will take weeks to regain control of the left side of my face. My major concern is being careful with my left eye as the muscle around the eye is flaccid and I have to be very careful washing and drying my face.
I will be followed up again in 6 weeks at ENT Clinic again and if they aren’t happy with the improvement at that time they will request an MRI scan. I would welcome a flicker of muscular activity on the left side of my face, but apparently it’s current inertness is not so noticeable when I go out.
I also hope I have had my share of illness for this year.
Sending hugs Babs, you are really going through the mill at the moment xx
Thanks Sally. This one won’t get better overnight so I’m adapting to live with it for the time being. See you soon at SW.
It’s hard to find an appropriate comment when you can’t relate to the suffering involved. I hope the medication starts having an effect soon! Wishing you a speedier recovery…